question-icon

What causes sudden weight gain and yellow diarrhea?

default
Posted on Fri, 29 May 2015
Question: Hi all, started with gall bladder symptons a month ago. have apt for ultrasound next week. pain under right breast was bad and radiated to my back at the same level. went on for about 2 weeks. After going to the doctor it went away, however indigestion started and it was very painful. antacids didn't work for long. watched diet, ate very bland....felt better. started up again and I am now on day 9 of taking prevacid. still watching diet. indigestion occurs but infrequently right now. However I went to doctor 3 weeks ago for blood test results and as I got out of the car, we were parked under a tree, I felt a tingling in my lips and mouth. While I was in the doctors office, the inside of my mouth felt like I had bitten it. It was sore and swollen and my lips swelled. I also had some itching on the inside of my palms and arms. I showed doctor. She said it looks like an allergic reaction to something. She thought maybe pollen....so she gave me a 6 day pack of steroid meds which helped while I was on them....but I swelled up like XXXXXXX Schwartzenager and walked around the house saying "I'll be back" all day long. Well, since I have been off the steroids two weeks now, I have had two other attacks. I also eiher pass yellow stools or yellow diarrhea.
doctor
Answered by Dr. Mohammed Taher Ali (5 hours later)
Brief Answer:
Suggestive of side effects of steroid medications.

Detailed Answer:
Hi
Good Morning Ma am.
Welcome to health care magic.
I really appreciate your concern for the sudden weight gain and yellow diarrhea.

I have read your problem described in your query diligently, I am of the opinion that apparently you have developed adverse effects of Steroid medications prescribed for the severe allergic reaction suspected to be due to pollens.


Weight gain and fluid accumulation (swollen limbs and face), gastrointestinal upset (diarrhea), mood changes and abnormal behavior are important adverse effects that can occur in the first few days of therapy with steroid medications.

I would advice you to visit your doctor for immediate proper assessment like physical examination, measurement of blood pressure (as it is likely to be increased because of steroid effects).

He might reduce or stop steroid therapy and the swollen limbs (oedema) could be managed with water pills.

Hope the advice given above could help you in getting rid of the present issues related to steroid adverse effects.

I wish you well.


Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Mohammed Taher Ali (11 hours later)
These symptoms started before the steroids were prescribed. They were only a 6 day pack. They were prescribed to alleviate the symptoms and I have been off them for two weeks.
doctor
Answered by Dr. Mohammed Taher Ali (22 minutes later)
Brief Answer:
Other causes of swollen limbs to be ruled out.

Detailed Answer:
Dear Ma am,
Welcome back to HCM.
I appreciate your concern for the swollen limbs and yellow diarrhea.

Generalized swollen limbs could be caused by a number of underlying conditions like congestive heart failure, cirrhosis of the liver and the kidney diseases.
Besides, certain localized conditions like varcicose veins, clot in the veins of the legs, allergy or infection of the feet or legs,etc.
Swelling can also be due to certain medications like Calcium channel blockers (to lower high BP), Antidepressants, & Hormones, such as estrogen in post menopausal hormone replacement therapy.

The gall bladder disease itself can cause yellow stools or diarrhea, there may also be a possibility of bowel disease or drug used for acidity related stomach upset like Prevacid.

Hope the suggestions given above could be helpful in detecting the possible cause for the swollen limbs and diarrhea.
In view of the above explanation I would advice you to seek a consultation with a physician for proper evaluation and to carry out relevant investigations to find out the actual cause.

I wish you a very good health.

Best regards.

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Mohammed Taher Ali

General & Family Physician

Practicing since :1988

Answered : 6241 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes sudden weight gain and yellow diarrhea?

Brief Answer: Suggestive of side effects of steroid medications. Detailed Answer: Hi Good Morning Ma am. Welcome to health care magic. I really appreciate your concern for the sudden weight gain and yellow diarrhea. I have read your problem described in your query diligently, I am of the opinion that apparently you have developed adverse effects of Steroid medications prescribed for the severe allergic reaction suspected to be due to pollens. Weight gain and fluid accumulation (swollen limbs and face), gastrointestinal upset (diarrhea), mood changes and abnormal behavior are important adverse effects that can occur in the first few days of therapy with steroid medications. I would advice you to visit your doctor for immediate proper assessment like physical examination, measurement of blood pressure (as it is likely to be increased because of steroid effects). He might reduce or stop steroid therapy and the swollen limbs (oedema) could be managed with water pills. Hope the advice given above could help you in getting rid of the present issues related to steroid adverse effects. I wish you well.